Thunderstorm Wind, St. Charles
- When
- June 17, 3:30 PM CST
- Where
- St. Charles County, Destrehan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 29.970, -90.380
A few trees were blown down.
Isolated strong to severe thunderstorms developed over southeast Louisiana.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
Isolated strong to severe thunderstorms developed over southeast Louisiana.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 17, 2:03 PM CST, 1 hour 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 303 PM CDT TUE JUN 17 2008 .SYNOPSIS... WEAK SURFACE BOUNDARY EXTENDS FROM SOUTH CAROLINA...TO AROUND MONTGOMERY ALABAMA...TO MCCOMB AND BATON ROUGE. HEALTHY CONVECTIVE COMPLEX DROPPING SOUTHWARD THROUGH EAST TEXAS AS WELL. CONVECTION DOTTING THE RADAR ACROSS THE AREA...WITH COVERAGE IN THE 20-30 PERCENT RANGE. TEMPERATURES GENERALLY HAVE SNUCK INTO THE LOWER AND MIDDLE 90S BEFORE CONVECTION DEVELOPS...WHICH DROPS READINGS BACK DOWN TO AROUND 90. && .SHORT TERM... AS WAS THE CASE YESTERDAY...AFTERNOON CONVECTION WILL CONTINUE FOR AN HOUR OR SO AFTER SUNSET...SO WILL CUT OFF MAIN PRECIPITATION AROUND 02Z. STILL SOME POSSIBILITY OF PRECIPITATION OVER THE COASTAL AND SOUTH SHORE AREAS THE REMAINDER OF THE NIGHT...AND WILL CONTINUE SLIGHT POPS THERE. CURRENTLY APPEARS THAT TEXAS COMPLEX WILL REMAIN TO THE WEST OF OUR AREA...BUT THIS WILL NEED TO BE MONITORED THIS EVENING. AIRMASS WILL REMAIN JUICY ENOUGH TO SUPPORT AT LEAST SOME CONVECTION FOR THE NEXT TWO DAYS...BUT WITH NO LARGE SCALE TRIGGERS...WILL KEEP ONLY SLIGHT POPS IN THE FORECAST. OVERNIGHT LOW TEMPERATURE FORECASTS HAVE BEEN REASONABLE FOR THE LAST SEVERAL NIGHTS AND SEE NO SIGNIFICANT REASON TO CHANGE. HIGH TEMPERATURES HAVE GENERALLY BEEN NEAR OR ABOVE GUIDANCE FOR ABOUT THE LAST WEEK. NORMAL TREND HAS BEEN TO CLIMB FAIRLY QUICKLY...AND PEAK OUT AROUND 18 OR 19Z BEFORE CONVECTIVE TRIGGER IS REACHED. STORMS FORM...AND TEMPERATURES LEVEL OUT. MOST HIGHS OVER THE NEXT THREE DAYS SHOULD GET AT LEAST TO THE LOWER 90S...WITH A FEW MID 90S IN AREAS THAT DONT SEE RAIN. && .LONG TERM... EASTERN TROF REMAINS IN PLACE THROUGH SATURDAY OR SUNDAY BEFORE BEGINNING TO FILL. BEST POTENTIAL FOR PRECIPITATION LOOKS TO BE ON SATURDAY. AFTER THAT...HAVE FOUND LITTLE REASON TO MAKE CHANGES TO PREVIOUS FORECAST WITH VALUES REMAINING RATHER CLOSE TO CLIMATOLOGY. && .AVIATION... ISOLATED CONVECTION POSSIBLE AT TERMINALS THROUGH 02Z...BUT UNLESS CONVECTION IS DIRECTLY OVER RUNWAY COMPLEX...STORMS SHOULD BE CIRCUMNAVIGABLE. OTHERWISE...ALL SITES VFR THROUGH 18Z WEDNESDAY. && .MARINE... NO SIGNIFICANT COASTAL ISSUES OUTSIDE OF ISOLATED TO SCATTERED CONVECTION FOR THE NEXT FEW DAYS. && .PRELIMINARY POINT TEMPS/POPS... MCB 69 93 67 91 / 20 20 10 20 BTR 71 92 70 92 / 20 20 10 20 MSY 74 91 73 91 / 20 20 10 20 GPT 70 91 70 90 / 20 20 10 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 35/RSW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 200 PM CDT TUE JUN 17 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-181900- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 200 PM CDT TUE JUN 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL GRADUALLY DIMINISH THIS EVENING. AN ISOLATED STRONG STORM WILL BE POSSIBLE...BUT NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED. BRIEF HEAVY RAIN AND WIND GUSTS TO 40 MPH WILL BE ASSOCIATED WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WEAK SURFACE BOUNDARY WILL STALL OVER THE AREA AND REMAIN IN PLACE THROUGH SATURDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE PERIOD...WITH A FEW STRONG THUNDERSTORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
MSZ081-172015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 217 PM CDT TUE JUN 17 2008 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE AREA... AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL 4 MILES NORTH OF LONG BEACH...MOVING SOUTH AT 3 MPH. THE THUNDERSTORM WILL BE NEAR... GULFPORT AIRPORT AT 245 PM. GULFPORT AT 300 PM. LONG BEACH AND PASS CHRISTIAN AT 315 PM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. THE PRIMARY THREATS FROM THIS STORM ARE DANGEROUS CLOUD TO GROUND LIGHTNING...MARBLE SIZE HAIL...AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
235 PM CDT TUE JUN 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM HAIL 1 NW GULFPORT AIRPORT 30.41N 89.08W
06/17/2008 E0.50 INCH HARRISON MS EMERGENCY MNGR
MARBLE SIZE HAIL REPORTED ON INTERSTATE 10.
&&
22LAZ040-172030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 254 PM CDT TUE JUN 17 2008 ...THUNDERSTORM WITH STRONG GUSTY WINDS MOVING INTO THE AREA... AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS 9 MILES NORTHWEST OF SLIDELL... OR ABOUT 3 MILES NORTHWEST OF SLIDELL AIRPORT...MOVING SOUTHEAST AT 12 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... SLIDELL AIRPORT AND PEARL RIVER AT 315 PM. SLIDELL AT 330 PM. THE PRIMARY THREATS FROM THIS STORM ARE DANGEROUS CLOUD TO GROUND LIGHTNING AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
LAZ038-172045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 300 PM CDT TUE JUN 17 2008 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING NEAR HAMMOND... AT 256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF AMITE TO HAMMOND...MOVING SOUTH AT 15 MPH. THUNDERSTORMS WILL BE NEAR... PONCHATOULA AT 315 PM. THE PRIMARY THREATS FROM THIS STORM ARE DANGEROUS CLOUD TO GROUND LIGHTNING...MARBLE SIZE HAIL...AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS.
LAZ040-172045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 320 PM CDT TUE JUN 17 2008 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING NEAR COVINGTON AND MANDEVILLE... AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR COVINGTON...OR ABOUT 3 MILES SOUTHWEST OF ABITA SPRINGS...MOVING SOUTHEAST AT 5 MPH. THE THUNDERSTORM WILL BE NEAR... MANDEVILLE AT 345 PM. THE PRIMARY THREATS FROM THIS STORM ARE DANGEROUS CLOUD TO GROUND LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
LAZ060-172115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 347 PM CDT TUE JUN 17 2008 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING SLOWLY ACROSS ST. CHARLES PARISH... AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR HAHNVILLE...NEW SARPY...AND DESTREHAN. THE THUNDERSTORM WAS NEARLY STATIONARY. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. WINDS GUSTS 40 TO 45 MPH...PEA HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
A few trees were blown down.
Significant street flooding was observed in Destrehan, Montz and Norco. A protion of Ormond Boulevard was closed due to high water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2008Every state in 2008This day in weather historyWarnings in Louisiana, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 120487, 120491.